MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: 25060.2846 BIPOLAR HEAD 28X46; HIP BIPOLAR HEAD

MEDACTA INTERNATIONAL SA BALL HEADS: 25060.2846 BIPOLAR HEAD 28X46; HIP BIPOLAR HEAD
Model Number 25060.2846
Health Effect - Clinical Code Pain (1994)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2020: lot 153017: (b)(4) items manufactured and released on 05-aug-2015.Expiration date: 2020-06-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2016.Additional device involved: batch review performed on 27 may 2020: ball heads: mectacer 01.29.202 biolox delta ceramic ball head 12/14 28 size m 0 (k112115) lot 18c0004: (b)(4) items manufactured and released on 17-oct-2018.Expiration date: 2023-09-25.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The patient came in reporting pain due to a disassociation of the bipolar head from the biolox head that was caused when the patient was getting out of bed.The surgeon converted the patient from a bipolar hip to a total hip 3 months after primary.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta medical affairs director: the bipolar cup had the plastic ring removed; it was not possible to determine the root cause of the event, but it could be probably due to a lever arm that caused the removal of the ring.

Brand Name
BALL HEADS: 25060.2846 BIPOLAR HEAD 28X46
Common Device Name
HIP BIPOLAR HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10161542
Report Number3005180920-2020-00336
Device Sequence Number2366540
Product Code KWY
UDI-Device Identifier07630030843631
UDI-Public07630030843631
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091967
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number25060.2846
Device Catalogue Number25060.2846
Device Lot Number153017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR